MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE EXCLUDERAAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE EXCLUDERAAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLA260300
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 06/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The instructions for use (ifu) for the gore® excluder® aaa endoprosthesis states, adverse events that may occur and / or require intervention include but are not limited to: endoleak, occlusion of device or native vessel, rupture.
 
Event or Problem Description
On (b)(6) 2021, this patient underwent endovascular treatment for an abdominal aortic aneurysm and was implanted with gore® excluder® aaa endoprosthesis featuring c3® delivery system.Post deployment of the devices, imaging determined a small proximal type i endoleak.A gore® molding & occlusion balloon (mob) was used to perform additional angioplasty of the proximal trunk.During angioplasty it was reported that the mob was placed with a small portion of the balloon outside the proximal trunk and within the aorta, causing a rupture of the aorta at the level of the renal arteries due to overinflation of the mob.The patient underwent multiple transfusions while receiving treatment of the rupture.Four gore® aortic extenders components and two palmz 40x10 stents were implanted to treat the rupture.The renal arteries were intentionally covered and the aorta was grafted up to the level of the superior mesenteric artery (sma).The patient tolerated the procedure and was transferred to the intensive care unit in critical condition.The patient expired due to cardiac failure at 11:00pm this same day.

Brand Name
GORE EXCLUDERAAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key12185980
Report Number3013164176-2021-01214
Device Sequence Number1622164
Product Code MIH
UDI-Device Identifier00733132618774
UDI-Public00733132618774
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/30/2022
Device Model NumberPLA260300
Device Catalogue NumberPLA260300
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2021
Initial Report FDA Received Date07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Weight68